Alert archive / Massachusetts / Small Craft Advisories in 2009
Small Craft Advisory 33, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Mar 3, 2009, 2:53 PM EST. It took effect at Mar 3, 2009, 8:00 PM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2009, 2:53 PM EST (19:53 UTC)
- In effect from
- Mar 3, 2009, 8:00 PM EST
- Expired
- Mar 4, 2009, 3:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
545 WHUS71 KBOX 031953 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 253 PM EST TUE MAR 3 2009 ANZ230-040400- /O.NEW.KBOX.SC.Y.0033.090304T0100Z-090304T0900Z/ BOSTON HARBOR- 253 PM EST TUE MAR 3 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EST WEDNESDAY. THIS IS FOR BOSTON HARBOR WHERE WINDS ARE EXPECTED TO INCREASE TO NEAR 25 KNOTS FOR A TIME TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-040400- /O.EXB.KBOX.SC.Y.0032.090304T0100Z-090304T0900Z/ CAPE COD BAY- 253 PM EST TUE MAR 3 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EST WEDNESDAY. THIS ADVISORY IS FOR ALL OUTER-WATERS. THIS IS FOR CAPE COD BAY WHERE WINDS ARE EXPECTED TO INCREASE TO 25 KNOTS FOR A TIME TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-040100- /O.EXT.KBOX.SC.Y.0032.000000T0000Z-090304T0100Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 253 PM EST TUE MAR 3 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EST THIS EVENING. THIS ADVISORY IS FOR RHODE ISLAND AND BLOCK ISLAND SOUNDS. SEAS WILL GRADUALLY DIMINISH THIS EVENING...BUT WILL REMAIN IN THE 3 TO 6 FOOT RANGE FOR MUCH OF THE EVENING. SEAS AND WINDS SHOULD BOTH BE BELOW SMALL CRAFT ADVISORY THRESHOLDS LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254-255-040400- /O.EXT.KBOX.SC.Y.0032.000000T0000Z-090305T0400Z/ COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 253 PM EST TUE MAR 3 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST WEDNESDAY. THIS ADVISORY IS FOR ALL OUTER-WATERS. NORTHWEST WINDS AROUND 15 KNOTS WITH GUSTS BETWEEN 20 AND 25 KNOTS WILL CONTINUE THROUGH WEDNESDAY. SEAS WILL GRADUALLY SUBSIDE OVER THE NEXT 36 HOURS...BUT ARE EXPECTED TO REMAIN AT OR ABOVE 5 FEET ACROSS PORTIONS OF THE OUTER-WATERS INTO WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DRAG
2 follow-up statements
287 WHUS71 KBOX 040257 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 957 PM EST TUE MAR 3 2009 ANZ250-254-255-041100- /O.CON.KBOX.SC.Y.0032.000000T0000Z-090305T0400Z/ COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 957 PM EST TUE MAR 3 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST WEDNESDAY. THIS ADVISORY IS FOR ALL OUTER-WATERS. NORTHWEST WINDS AROUND 15 KNOTS WITH GUSTS BETWEEN 20 AND 25 KNOTS WILL CONTINUE THROUGH WEDNESDAY. SEAS WILL GRADUALLY SUBSIDE OVER THE NEXT 24 HOURS...BUT ARE EXPECTED TO REMAIN AT OR ABOVE 5 FEET ACROSS PORTIONS OF THE OUTER-WATERS INTO WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-040900- /O.CON.KBOX.SC.Y.0033.000000T0000Z-090304T0900Z/ BOSTON HARBOR- 957 PM EST TUE MAR 3 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY. THIS IS FOR BOSTON HARBOR WHERE WINDS WILL GUST BETWEEN 20 AND 25 KNOTS OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-040900- /O.CON.KBOX.SC.Y.0032.000000T0000Z-090304T0900Z/ CAPE COD BAY- 957 PM EST TUE MAR 3 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY. THIS ADVISORY IS FOR ALL OUTER-WATERS. THIS IS FOR CAPE COD BAY WHERE WINDS WILL GUST BETWEEN 20 AND 25 KNOTS OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
833 WHUS71 KBOX 040800 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 300 AM EST WED MAR 4 2009 ANZ231-041600- /O.CAN.KBOX.SC.Y.0032.000000T0000Z-090304T0900Z/ /O.NEW.KBOX.SC.Y.0034.090304T1500Z-090304T2200Z/ CAPE COD BAY- 300 AM EST WED MAR 4 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST THIS AFTERNOON. THIS ADVISORY IS FOR CAPE COD BAY. NORTHWEST WIND GUSTS OF 20 TO 25 KNOTS ARE EXPECTED LATE THIS MORNING AND AFTERNOON. IN ADDITION...SEAS OF 3 TO 5 FEET ARE EXPECTED. WINDS AND SEAS WILL DIMINISH SLIGHTLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-040900- /O.CAN.KBOX.SC.Y.0033.000000T0000Z-090304T0900Z/ BOSTON HARBOR- 300 AM EST WED MAR 4 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY FOR BOSTON HARBOR. NORTHWEST WIND GUSTS ARE EXPECTED TO GUST INTO THE LOWER 20 KNOTS LATE THIS MORNING AND AFTERNOON. THESE SPEEDS ARE JUST BELOW SMALL CRAFT ADVISORY WIND GUSTS...SO THE THE ADVISORY HAS BEEN CANCELLED. $$ ANZ232>234-041600- /O.EXB.KBOX.SC.Y.0032.090304T1500Z-090304T2200Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 300 AM EST WED MAR 4 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST THIS AFTERNOON. THIS ADVISORY IS FOR NANTUCKET SOUND...VINEYARD SOUND AND BUZZARDS BAY. NORTHWEST WINDS ARE EXPECTED TO GUST BETWEEN 20 AND 25 KNOTS LATE THIS MORNING AND AFTERNOON. THESE WINDS SHOULD DIMINISH SLIGHTLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254-255-041600- /O.EXT.KBOX.SC.Y.0032.000000T0000Z-090305T2200Z/ COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 300 AM EST WED MAR 4 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THURSDAY. THIS ADVISORY IS FOR ALL OUTER-WATERS. NORTHWEST WINDS AROUND 15 KNOTS WITH GUSTS BETWEEN 20 AND 25 KNOTS WILL CONTINUE THROUGH TONIGHT. WINDS WILL DIMINISH ON THURSDAY...BUT SEAS ARE EXPECTED TO REMAIN BETWEEN 3 AND 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FRANK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Mar 3, 1:00 PM EST, 1 hour 53 minutes earlier.
Area forecast discussion, Mar 3, 1:00 PM EST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
100 PM EST TUE MAR 3 2009
.SYNOPSIS...
MAINLY DRY BUT UNSEASONABLY COLD CONDITIONS WILL PREVAIL TODAY
THROUGH THURSDAY MORNING AS HIGH PRESSURE BUILDS INTO NEW ENGLAND
FROM THE GREAT LAKES. A LIGHT WINTRY MIX IS LIKELY FRIDAY AS LOW
PRESSURE MOVES ACROSS SOUTHEAST CANADA. DRY AND MILD WEATHER FOLLOWS
SATURDAY...WITH A CHANCE OF RAIN SATURDAY NIGHT POSSIBLY CHANGING TO
SNOW LATE. MAINLY DRY BUT CHILLY WEATHER RETURNS SUNDAY AND MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WE HAVE UPDATED THE MARCH 1-2 STORM TOTAL INFORMATION STATEMENT IN A
PROBABLE FINAL RELEASE /1247 PM/.
WE HAD TO CORRECT THE BOSTON CLIMATE FOR CALENDER DAY CHANGE DOWN
FROM THE RECORD 7.8 LISTING /WHICH WAS ACTUALLY THE EVENT TOTAL/ TO
A NON RECORD 6.9 INCHES. THE DAILY CLIMATE WATER EQUIVALENT
THEREFORE DECREASED TO 0.69.
WE APOLOGIZE FOR OUR INTERNAL MISUNDERSTANDING OF SNOWFALL AMOUNTS
AT BOSTON YESTERDAY.
BOSTON-TAUNTON IS NOW ASSUMING FULL SERVICE OPERATIONS AND WILL BE
LATE ON SOME PRODUCTS.
REMAINDER BELOW FROM THE 4 AM DISCUSSION.
ANOTHER VERY COLD DAY IS ON TAP FOR SOUTHERN NEW ENGLAND. MODEL
CROSS SECTIONS INDICATE A SCATTERED TO BROKEN DECK OF STRATO-CUMULUS
CLOUDS FOR MUCH OF THE TODAY. SKIES SHOULD TURN OUT PARTLY TO
MOSTLY CLOUDY TODAY...BUT EXPECT TO SEE THE SUN PEEKING THROUGH AT
TIMES. WITH STRONG COLD ADVECTION OVER FRESH SNOW COVER
TEMPERATURES WILL AVERAGE ABOUT 15 DEGREES BELOW NORMAL FOR EARLY
MARCH. WE WILL GO WITH HIGHS IN THE LOWER 20S ACROSS THE INTERIOR
HIGH TERRAIN...TO THE MID TO UPPER 20S IN THE LOWER ELEVATIONS AND
COASTAL PLAIN.
THE ATMOSPHERE IS QUITE DRY IN THE BOUNDARY LAYER...BUT THE UPPER
LEVEL TROUGH IS STILL TO OUR WEST. THEREFORE...WILL MENTION A
CHANCE OF A FEW FLURRIES AND ALSO GO WITH A 15 TO 20 POP FOR PERHAPS
A PASSING SNOW SHOWER. SHOULD NOT BE A BIG DEAL AND THE VAST
MAJORITY OF THE DAY WILL BE DRY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
TONIGHT...
THE DIURNAL CUMULUS SHOULD DIMINISH ACROSS MOST LOCATIONS...BUT WILL
LIKELY BE REPLACED BY SOME HIGH CLOUDINESS. THEREFORE...EXPECT
MAINLY PARTLY CLOUDY SKIES ACROSS THE REGION TONIGHT. THE EXCEPTION
WILL BE ACROSS THE CAPE AND NANTUCKET WHERE MOSTLY CLOUDY SKIES WILL
BE THE RULE. IN ADDITION...THE UPPER LEVEL TROUGH WILL COMBINE WITH
STEEP LAPSE RATES AND NORTH TO NORTHWEST WINDS ACROSS THE
CAPE/NANTUCKET. THIS MAY RESULT IN A PERIOD OF SNOW SHOWERS IN THIS
REGION...WITH THE BEST CHANCE ACROSS THE OUTER-CAPE. FOR NOW WILL
GO WITH SOME CHANCE POPS ACROSS THIS REGION AND LET LATER SHIFTS
HANDLE IT FROM THERE. THESE POPS ARE SUPPORTED BY THE LATEST 3Z
SREF. ITS POSSIBLE THAT SOME LOCATIONS COULD PICKUP A COATING TO
FRESH INCH OF SNOW. IT IS ALSO POSSIBLE THAT THE SNOW SHOWERS
REMAIN JUST EAST OF THE OUTER-CAPE...SO LATER SHIFTS WILL HAVE TO
MONITOR WIND TRAJECTORIES.
OTHERWISE...LOW TEMPERATURES ARE A BIT TRICKY TONIGHT. TEMPERATURES
MAY PLUNGE QUICKLY OVERNIGHT ACROSS THE OUTLYING SECTIONS OF THE
INTERIOR. HOWEVER...THE MODELS SHOW A PERIOD OF SOMEWHAT THICK HIGH
CLOUDINESS WHICH COULD PREVENT THEM FROM GETTING TOO OUT OF
CONTROL. FOR NOW WE DROPPED MUCH OF THE OUTLYING INTERIOR A FEW
DEGREES BELOW MOS...BUT LATER SHIFTS MAY HAVE TO TAKE THEM DOWN MORE
DEPENDING ON THE EXTENT OF THE HIGH CLOUDINESS. FOR NOW...EXPECT
LOWS TO RANGE FROM 0 TO 5 BELOW ZERO ACROSS SOUTHWEST NH/NORTHWEST
MA...TO WELL DOWN INTO THE TEENS ACROSS THE URBAN CENTERS OF
BOSTON/PROVIDENCE AS WELL AS MUCH OF THE CAPE/ISLANDS.
WEDNESDAY...
PARTLY TO MOSTLY SUNNY SKIES EXPECTED BUT IT STILL WILL BE QUITE
COLD FOR EARLY MARCH. HIGHS SHOULD GENERALLY RANGE FROM THE MID 20S
ACROSS THE INTERIOR HIGH TERRAIN...AND FROM THE UPPER 20S TO AROUND
30 IN THE LOWER ELEVATIONS AND COASTAL PLAIN.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
WEDNESDAY NIGHT...
MEAN TROF AXIS MOVES OFFSHORE WITH HIGH PRES BUILDING INTO THE
REGION FROM THE WEST. THIS WILL PROVIDE DRY BUT CONTINUED BELOW
NORMAL COLD...ESPECIALLY OUTSIDE THE URBAN AREAS WHERE LIGHT
WINDS/MAINLY CLEAR SKIES AND A DEEP SNOWPACK WILL PROMOTE TEMPS IN
THE SINGLE DIGITS AND TEENS. THERE IS A LOW PROB OF A FEW INTERIOR
LOCATIONS FALLING BELOW ZERO
THURSDAY...
PROBABLY THE PICK OF THE WORKWEEK AS DEEP LAYER RIDGE MOVES ACROSS
THE AREA. THIS WILL SUPPORT MOSTLY SUNNY SKIES AND LIGHT WINDS.
TEMPERATURES WILL REMAIN BELOW NORMAL WITH HIGHS IN THE MID TO UPPER
30S. HOWEVER THE LACK OF WIND AND ABUNDANT MARCH SUNSHINE WILL TAKE
THE EDGE OFF THE BELOW NORMAL TEMPS.
FRIDAY...
PACIFIC TROF MARCHES ACROSS THE COUNTRY AND MOVES ACROSS SOUTHERN
NEW ENGLAND FRI. ATMOSPHERE INITIALLY COLD ENOUGH TO SUPPORT SNOW
ACROSS MOST OF THE AREA. HOWEVER DEEP LAYER SOUTH-SOUTHWEST FLOW
WILL TRANSPORT WARMER AIR ACROSS THE AREA RESULTING IN SNOW CHANGING
TO RAIN ALONG THE COASTAL PLAIN...WITH SNOW TO SLEET AND FREEZING
RAIN INLAND. QPF IS EXPECTED TO BE LIGHT SO NOT LOOKING AT A BIG
EVENT. NEVERTHELESS...COULD BE SOME SLIPPERY TRAVEL FRI ESPECIALLY
ACROSS THE INTERIOR.
SATURDAY...
DRY WEATHER BEHIND DEPARTING TROF FROM FRI/FRI NIGHT. AIRMASS BEHIND
TROF HAS PACIFIC ORIGINS...SO EXPECTING MILD WEATHER SAT WITH AT
LEAST PARTIAL SUNSHINE AND DOWNSLOPING WNW WINDS. LATEST GUIDANCE
SUGGEST TEMPS COULD CLIMB INTO THE UPPER 40S AND LOW 50S. GIVEN
TEMPS ALOFT AND DOWNSLOPING SURFACE WINDS...THESE TEMPS LOOK
REASONABLE.
SATURDAY NIGHT THROUGH MONDAY...
GFS APPEARS TO BE AN OUTLIER HERE WITH ITS LEAD SHORT WAVE MOVING
ACROSS THE REGION FRI NIGHT BEING THE DOMINANT FEATURE AS IT ENTERS
THE MARITIMES. MEANWHILE...THE 00Z ECMWF/UKMET AND GGEM IN VERY GOOD
AGREEMENT THAT THE TRAILING SHORT WAVE MOVING ACROSS THE GREAT LAKES
SAT NIGHT AND INTO NEW ENGLAND SUNDAY WILL BE THE DOMINANT FEATURE.
IN ADDITION...MOST OF THE GEFS MEMBERS DO NOT SUPPORT THE GFS
SOLUTION THIS PERIOD. THEREFORE...THIS PORTION OF THE FORECAST WAS
HEAVILY BASED ON THE 00Z ECMWF/UKMET AND GGEM.
THIS SUPPORTS A PERIOD OF PRECIPITATION SAT NIGHT AS MID LEVEL TROF
EXITS THE GREAT LAKES. TEMPS INITIALLY WARM ENOUGH TO SUPPORT ALL
RAIN SAT NIGHT...BUT AS COLDER AIR POTENTIAL OVERSPREADS THE REGION
RAIN MAY CHANGE TO SNOW FROM NORTHWEST TO SOUTHEAST LATER SAT NIGHT.
THERE IS A LOW PROBABILITY OF A FEW INCHES OF SNOW ACROSS THE
INTERIOR SAT NIGHT.
BY SUNDAY MORNING SURFACE LOW PRES SHOULD OVER THE GULF OF MAINE
WITH STEADY PRECIP COMING TO AN END. MID LEVEL LOW MAY MOVE ACROSS
THE AREA DURING THE AFTERNOON. STEEP MID LEVEL LAPSE RATES MAY YIELD
SCATTERED SNOW SHOWERS SUNDAY AFTERNOON.
BEHIND THE SYSTEM DRY BUT CHILLY WEATHER FOLLOWS SUNDAY NIGHT AND
MONDAY.
&&
.AVIATION /10Z TUESDAY THROUGH SATURDAY/...
TODAY...VFR TO MARGINAL MVFR WITH A SCATTERED TO BROKEN DECK OF
STRATO-CUMULUS CLOUDINESS. A FEW FLURRIES AND PERHAPS A PASSING
SNOW SHOWER ARE POSSIBLE. NORTHWEST WIND GUSTS OF 15 TO 20 KNOTS
ARE EXPECTED LATE MORNING/AFTERNOON.
TONIGHT...MAINLY VFR EXCEPT MVFR CONDITIONS LIKELY AT FMH/HYA/ACK
SITES WITH OCEAN EFFECT CLOUDINESS. A FEW SNOW SHOWERS ARE ALSO
POSSIBLE ACROSS THE CAPE/NANTUCKET.
WEDNESDAY...VFR CONDITIONS ON TAP WITH NORTHWEST WIND GUSTS OF 15 TO
20 KNOTS IN THE LATE MORNING/AFTERNOON.
OUTLOOK /WEDNESDAY NIGHT THROUGH SATURDAY...
WED NGT THROUGH THU NIGHT...VFR.
FRI...MVFR CONDITIONS LIKELY IN SNOW CHANGING TO RAIN EXPECT A
WINTRY MIX AT BDL/BAF/ORH/MHT. LOW PROB OF IFR AT BDL/BAF/ORH/MHT.
SAT...VFR LIKELY BUT THEN MVFR OR IFR SAT NIGHT IN RAIN CHANGING TO
SNOW.
&&
.MARINE...
TODAY...THE COLD AIR ADVECTION PATTERN FLOW WILL PROVIDE 20 TO 25
KNOT NORTHWEST WIND GUSTS OVER THE OPEN WATERS. SEAS WILL REMAIN
ABOVE SMALL CRAFT ADVISORY THRESHOLDS ACROSS THE OPEN WATERS...SO
SCA CONTINUE IN THIS REGION TODAY. IN ADDITION...LIGHT FREEZING
SPRAY EXPECTED THIS MORNING.
TONIGHT AND WEDNESDAY...NORTHWEST WIND GUSTS IN THE 20 TO 25 KNOT
RANGE WILL LIKELY CONTINUE IN THE COLD AIR ADVECTION PATTERN. SEAS
WILL REMAIN AT OR ABOVE 5 FEET ACROSS PORTIONS OF THE
OUTER-WATERS...SO SCA HEADLINES WILL CONTINUE THIS REGION. SOME
MORE FREEZING SPRAY IS LIKELY LATE TONIGHT/WEDNESDAY MORNING.
OUTLOOK /WEDNESDAY NIGHT THROUGH SATURDAY/...
WED NIGHT...DIMINISHING WIND AS HIGH PRES BUILDS INTO THE WATERS
FROM WEST TO EAST. SEAS WILL SLOWLY SUBSIDE.
THURSDAY...LIGHT WINDS WITH HIGH PRES OVER THE REGION.
FRIDAY...SOUTH TO SOUTHWEST WINDS AHEAD OF APPROACHING FRONT. VSBY
LIKELY REDUCED IN SNOW THEN CHANGING TO RAIN. BUILDING SEAS WITH
INCREASING SOUTH WIND.
SATURDAY...TRANQUIL WITH WEAK RIDGE OF HIGH PRES MOVING OVER THE
AREA. HOWEVER LOW PRES MOVES ACROSS THE REGION SAT NIGHT AND MAY
REDEVELOP OVER GULF OF MAINE OR GEORGES BANK SAT NIGHT. VSBY REDUCED
IN RAIN POSSIBLY CHANGING TO SNOW.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR
ANZ231. SMALL CRAFT ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
ANZ235- 237.
SMALL CRAFT ADVISORY UNTIL 5 PM EST WEDNESDAY FOR ANZ250-254-
255.
&&
SYNOPSIS...NOCERA/FRANK - UPDATED 427 AM
NEAR TERM...FRANK/DRAG
SHORT TERM...FRANK
LONG TERM...NOCERA - UPDATED 427 AM
AVIATION...NOCERA/FRANK - UPDATED 427 AM
MARINE...NOCERA/FRANK - UPDATED 427 AMHazardous weather outlook, Mar 3, 4:39 AM EST, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 439 AM EST TUE MAR 3 2009 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-040945- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 439 AM EST TUE MAR 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FOR FRIDAY A PERIOD OF SNOW CHANGING TO RAIN IS LIKELY FOR THE COASTAL PLAIN...WITH A COMBINATION OF SNOW/SLEET AND FREEZING RAIN ACROSS THE INTERIOR. THIS WILL LIKELY YIELD SLIPPERY TRAVEL FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-040945- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 439 AM EST TUE MAR 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. LIGHT TO MODERATE FREEZING SPRAY IS LIKELY TODAY AND TONIGHT ACROSS THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NOCERA
Nearby
Small Craft Advisories in Massachusetts, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.